Funnel Cloud, McLean
- When
- July 12, 7:00 PM CST to 7:04 PM CST
- Where
- McLean County, 5 mi S of Ruso
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.607, -101.322 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 12, 1:15 PM CST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 215 PM CDT WED JUL 12 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... A WEAK SURFACE TROUGH WILL MAKE ITS WAY ACROSS THE STATE TONIGHT WITH SURFACE DEWPOINTS AHEAD OF THE TROUGH IN THE UPPER 50S TO MID 60S. SHOULD BE DEEP STRONG INSTABILITY THROUGHOUT THE EVENING AND SEVERE TSTMS ARE LIKELY. SHOWERS AND TSHWRS NOW IN NORTHWEST HAVE BEEN ASSOCIATED WITH A WEAK UPPER LEVEL SHORTWAVE MOVING OVER THE SURFACE TROUGH...BUT A SECOND TROUGH WILL MOVE THROUGH THE AREA THIS EVENING INCREASING THE SHEAR AND POTENTIAL FOR SEVERE TSTMS. CHANCE OF TSTMS WILL PERSIST IN THE EASTERN COUNTIES THURSDAY MORNING INTO THE EARLY AFTERNOON...BUT WITH RIDGING ALOFT TO THE WEST AND WEST TO NORTHWEST SURFACE FLOW DRYING THE AIRMASS...THERE WILL BE LITTLE CHANCE OF TSTMS THROUGH THE REMAINDER OF THE PERIOD. TEMPS WILL BE A PROBLEM...AS THE MAV MOS IS COOLER THAN CURRENT FORECAST. COOLER TEMPS ARE REFLECTED IN LOWER THICKNESSES AND COOLING AT MID LEVELS SO WILL DROP MAX TEMPS A LITTLE THROUGH THE PERIOD. THE RED FLAG WARNING CONTINUES TO LOOK GOOD. LIGHTNING MAY BE THE MAIN PROBLEM IN THE NORTHWEST...BUT WINDS AND LOW RELATIVE HUMIDITIES ARE THE MAIN PROBLEM IN THE SOUTHWEST AND SOUTH CENTRAL. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... NO SIGNIFICANT CHANGES IN THE LONG TERM TODAY. MODELS ALL IN AGREEMENT OF KEEPING EXTENDED HOT AND DRY. JUST TWEAKED TEMPS AND WINDS SOME. LOOKS VERY FAVORABLE FOR 100S AGAIN BY MID NEXT WEEK AS UPPER LEVEL RIDGE BUILDS BACK INTO REGION. ECMWF...CANADIAN AND GFS ALL IN AGREEMENT WITH FLATTENING RIDGE SOMEWHAT ON SUNDAY INTO MONDAY. THIS IS IN RESPONSE TO WEAK CAA ADVECTION WITH HUDSON BAY LOW...A FEATURE WHICH WILL DOMINATE THE WEATHER IN EASTERN CANADA. PACIFIC TROUGH WILL DIG INTO WEST COAST HELPING TO PUSH UPPER RIDGE EAST BY WEDNESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR SOUTHCENTRAL AND WESTERN AREAS && TSW/JC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 544 AM CDT WED JUL 12 2006 NDZ003>005-011>013-023-025-037-048-051-131045- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER- STUTSMAN-LA MOURE-DICKEY- 544 AM CDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS EVENING AND LATER TONIGHT OVER PORTIONS OF CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NWS IN BISMARCK. NDZ001-002-009-010-017>022-031>036-040>047-050-131045- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- MCINTOSH- 544 AM CDT WED JUL 12 2006 /444 AM MDT WED JUL 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND MOST OF CENTRAL NORTH DAKOTA FOR THIS AFTERNOON AND EVENING. BREEZY SOUTHERLY WINDS OF 15 TO 30 MPH...AFTERNOON TEMPERATURES 95 TO 105 AND MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT ARE EXPECTED. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY AND HOT WEATHER IS EXPECTED TO CONTINUE INTO THE WEEKEND. FIRE WEATHER CONCERNS WILL CONTINUE EACH DAY WITH FUELS REMAINING VERY DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NWS IN BISMARCK. NH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
524 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL TOWNER 48.35N 100.41W
07/12/2006 E0.88 INCH MCHENRY ND PUBLIC
MAINLY PEA SIZE HAIL WITH SOME STONES BETWEEN PENNY AND
NICKLE SIZE.
&&
HAMMER/MARTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
636 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL GLEN ULLIN 46.81N 101.83W
07/12/2006 E0.88 INCH MORTON ND LAW ENFORCEMENT
DIME SIZE HAIL AS WELL.
&&
VJENSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
658 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 NW BEULAH 47.29N 101.80W
07/12/2006 E1.00 INCH MERCER ND PUBLIC
QUARTER SIZE HAIL LASTED 10 MINUTES. GUSTY WINDS
ACCOMPANIED THE STORM WITH 0.44 INCHES OF RAINFALL.
&&
CH/VJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
710 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 10 N SENTINEL BUTTE 47.06N 103.85W
07/12/2006 E60 MPH GOLDEN VALLEY ND TRAINED SPOTTER
&&
SWICHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
754 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 3 NW COLEHARBOR 47.57N 101.27W
07/12/2006 E60 MPH MCLEAN ND TRAINED SPOTTER
ROOF BLOWN OFF BUILDING. TREES DOWN.
&&
SWICHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
756 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG BALTA 48.17N 100.04W
07/12/2006 PIERCE ND PUBLIC
NUMEROUS TREES AND POWER LINES DOWN.
&&
SWICHEThe national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522113.